MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97715
Medical Device Problem Codes Material Frayed (1262); Overheating of Device (1437); Charging Problem (2892); Communication or Transmission Problem (2896)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date is approximate.Analysis of the recharger (serial# (b)(4)) found that the cable was cut at the entrance to the donut.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a consumer regarding a patient with an implantable neurostimulator (ins) for spinal pain.It was reported that when the patient was charging the ins the controller screen flashed an "emergency message" and said to call mdt.The patient stated then the screen went blank and now they couldn't get the message to appear again, but they had resumed charging the ins.It was later noted that the controller displayed a software problem message.A replacement controller was sent to the patient.The patient also reported that they had been having difficulties charging the ins because the recharge quality drops from excellent to poor without them moving.The patient stated that this caused them to charge up to 2-3 hours a time.The patient also mentioned that when the recharging difficulties started they noticed that the recharger (rtm) got so hot it "burns" them and was burning their skin.The patient said they had to put a cloth between the rtm and their skin.The rtm cord was frayed at the entrance to the doughnut.A replacement rtm was sent to the patient.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Review of the previous report found the recharger (serial# nlf033166n) was incorrectly reported as a single device but is part of a system.Current report updated to include the ins.Concomitant medical products: product id: 97755, serial# (b)(4), product type: recharger.Product id: 97745, serial# (b)(4), product type: programmer, patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key8926554
Report Number3004593495-2019-00867
Device Sequence Number13516306
Product Code LGW
UDI-Device Identifier00613994925985
UDI-Public00613994925985
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2019
Device Model Number97715
Device Catalogue Number97715
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer11/20/2019
11/20/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date11/20/2019
11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR